Flash Flood, Beaverhead
- When
- July 9, 2:10 PM MST to 4:00 PM MST
- Where
- Beaverhead County, 3 mi N of Dillon
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.267, -112.650
A thunderstorm produced very heavy rainfall over an area just north of Dillon. The heavy rain caused flooding in a subdivision which threatened a number of homes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A thunderstorm produced very heavy rainfall over an area just north of Dillon. The heavy rain caused flooding in a subdivision which threatened a number of homes. Basement flooding was reported as well as culverts being overwhelmed. Damage was minimal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 9, 1:27 PM MST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 227 PM MDT SAT JUL 9 2005 .DISCUSSION... TONIGHT THROUGH MONDAY...AN UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WILL CONTINUE TO PROGRESS EAST OVERNIGHT. THE SURFACE COLD FRONT HAS PUSHED THROUGH MOST OF THE FORECAST AREA EXPECT BEING SOUTHWEST MONTANA. THE COLD FRONT HAS BROUGHT MUCH COOLER TEMPERATURES AND BREEZY WESTERLY WINDS. THE FRONT WILL PUSH THROUGH SOUTHWEST MONTANA THIS EVENING BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR ALL OF SOUTHWEST AND NORTH CENTRAL MONTANA THROUGH SUNDAY AS THE UPPER LEVEL LOW MOVES ACROSS THE AREA. HIGH TEMPERATURES ON SUNDAY WILL ONLY CLIMB INTO THE 70S IN MOST LOCATIONS. THINGS WILL START TO DRY OUT SUNDAY EVENING AS THE UPPER LEVEL LOW PUSHES EAST OF THE REGION. ON MONDAY A DEVELOPING UPPER LEVEL RIDGE WILL BRING WESTERLY FLOW TO THE REGION. THIS WILL RESULT IN WARMER AND DRIER CONDITIONS. MEIER MONDAY NIGHT THROUGH THURSDAY NIGHT...WESTERLY FLOW ON MONDAY AND TUESDAY WITH UPPER LEVEL RIDGE BUILDING BACK OVER AREA ON WEDNESDAY WITH SHORT WAVE APPROACHING NORTHWEST ZONES WEDNESDAY NIGHT. MODELS HINTING AT UPPER LEVEL RIDGE MOVING EASTWARD ON THURSDAY WITH MORE OF A SOUTHWEST FLOW SO HAVE GONE WITH SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OVER THE MOUNTAINS FOR THURSDAY SPREADING OVER THE PLAINS THURSDAY NIGHT. TEMPERATURES CONTINUE TO BE ABOVE NORMAL. CAMP FRIDAY AND SATURDAY...RUN-TO-RUN INCONSISTENCIES IN MODELS DURING THIS PERIOD DETRACT FROM CONFIDENCE. HOWEVER TREND IS OF UPPER LEVEL TROUGH ALONG THE WEST COAST...WITH UPPER AIR RIDGE APPROACHING THE DAKOTA BORDER. WITH AN INCREASINGLY MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT...EXPECT A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. WARM SOUTHWEST FLOW WILL RESULT IN TEMPERATURES SEVERAL DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION...AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS MONTANA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AND SUNDAY. VFR CONDITIONS WILL PREVAIL...WITH ISOLATED MVFR AND IFR CONDITIONS DUE TO VISIBILITIES IN STRONGER THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 73 51 81 / 60 50 20 0 CTB 47 70 47 78 / 20 20 20 0 HLN 59 74 55 86 / 80 60 20 0 BZN 54 74 49 83 / 60 50 40 0 WEY 45 67 38 73 / 40 30 20 0 DLN 51 72 48 83 / 40 30 10 0 HVR 54 78 53 84 / 40 30 20 0 LWT 54 70 50 80 / 50 60 30 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM....CAMP AVIATION... WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT SAT JUL 9 2005 MTZ008>015-044>055-101105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 530 AM MDT SAT JUL 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AND CONTINUE OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS SOUTHWEST AND CENTRAL MONTANA...AS A COLD FRONT MOVES THROUGH THOSE AREAS THIS AFTERNOON. PRECIPITATION WILL MAINLY BE JUST RAIN SHOWERS NEAR THE ROCKY MOUNTAIN FRONT...WITH LESS UNSTABLE AIR IN THAT AREA. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND SUNDAY NIGHT...WITH MOSTLY DRY AND WARM WEATHER THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COULSTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 N DILLON 45.26N 112.63W
07/09/2005 0.50 INCH BEAVERHEAD MT TRAINED SPOTTER
HALF INCH HAIL AND WIND GUSTS TO 30 MPH.
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL TWIN BRIDGES 45.54N 112.33W
07/09/2005 0.75 INCH MADISON MT TRAINED SPOTTER
PENNY SIZE HAIL...WITH WIND GUSTS TO 50 MPH.
&&
BRUSDAThe Missoula radar (KMSX), 223 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465211.